Ask an expert
Question

29 Nov 2004

No meds for three days
Hello Cybershrink

I've had such a hectic weekend, that I forgot to collect a new pack of Cilift from the chemist on Friday, and was unable to do so on Saturday. They are closed on a Sunday and so it has now been three days that I haven't taken my meds. I will be getting a new pack today, because the psychologist has advised that I should be on them for at least 6 months.

I have been going to therapy religiously, and have not had the urge to cut in quite some time, but last night I have started having nightmares and woke up feeling EXTREMELY paranoid. I had nightmares before I started on Cilift - but since starting the Cilift I haven't even had a slightly bad dream. I felt so lost and lonely again, and the thoughts of cutting returned - I didn't do anything though, only because I had made a promise to my partner that I would phone him if I ever had the urge again, and there was no way I was going to disturb him in the early hours of the morning.

Can one have such an extreme reaction after three days? Also, this really concerns me as to how I am going to react in three months time when I go off the meds. It feels as though these tabs are masking the problems I have, and so, the way I have been feeling good, is purely chemical, and that the therapy isn't really helping me. (I generally feel good about the therapy, but because of my reaction last night - I am not sure it is helping).

I'm feeling confused and not with it this morning - maybe because of the bad night - or do you think it could be because I haven't taken the meds - maybe a bit of both?

I don't want the emotional pain to return, and I am definitely going to take meds today - but I would really like to hear your view on whether the "healing " I have felt taking place is real or not.



Answer 398 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear Chelle,
Chill, and you should be fine. You've been making outstanding progress. An abrupt and unplaned stopping of the meds may have unsettled you a litle, but you'll soon be back on an even keel. Don't lose confidence over this.
And don't do, what too many people do, and devalue your progress, assuming that because cemicals may have contributed to your feeling better, it's somehow all an illusion or worthless. The meds help to correct the internal chemistry that controls everybody's moods every day of their life --- we have as humans no way of feeling good EXCEPT via our brain chemistry being in a good state. We feel chemically.
You're feeling unsettled this morning for both reasons, lack of meds and bad night. Start back on your usual dose ( there's no point in increasing the dose after this short break), and you should soon be back to your usual progressing state. You progress has been real. If, before a broken leg has fully healed, you take off the plaster early, and find you can walk on it but it still hurts, that doesn't mean player is unnecessary, or that your leg isn't going to heal, or that the healing wasn't "real" --- but that it was too soon to remove the necessary chemical protection from the leg.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19967 votes
Vote